MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1345/aph.1l186

Медицинская библиотека · The Annals of pharmacotherapy · 2008

Propylene glycol-induced lactic acidosis in a patient receiving continuous infusion pentobarbital.

Miller Melissa A, Forni Allison, Yogaratnam Dinesh

Клинический случайСтатьяПеревод в очереди

Аннотация

OBJECTIVE

To report a case of probable propylene glycol (PG) toxicity in a patient receiving continuous infusion of pentobarbital for refractory status epilepticus.

CASE SUMMARY: A 59-year-old woman with a declining mental status was admitted to the intensive care unit for management of status epilepticus. After failing to achieve the therapeutic endpoint of electroencephalogram burst suppression with a continuous infusion of propofol, the sedative regimen was changed to continuous infusion of pentobarbital. The patient received a loading dose of 450 mg (5 mg/kg), and the maintenance infusion was titrated to a dose of 10 mg/kg/h to achieve burst suppression. Twelve hours after the pentobarbital infusion was started, the patient developed an anion gap metabolic acidosis, elevated serum lactate level, hyperosmolality, and increased osmolal gap. The pentobarbital infusion was discontinued, and the patient's acidosis and hyperosmolality resolved.

DISCUSSION: Pentobarbital contains 40% v/v of PG, which was thought to be a potential source of the patient's metabolic derangements. Reports of toxicity with drugs containing PG, particularly intravenous lorazepam, have been well described in the literature. What we describe, however, is one of few reports involving intravenous pentobarbital. The Naranjo probability scale supports a probable drug-related adverse event in our patient.

CONCLUSIONS

PG toxicity is a potential complication associated with intravenous pentobarbital. Practitioners should be aware of the PG content of pentobarbital and should be familiar with the signs and symptoms associated with PG toxicity.

Для цитирования: Miller Melissa A, Forni Allison, Yogaratnam Dinesh. Propylene glycol-induced lactic acidosis in a patient receiving continuous infusion pentobarbital.. The Annals of pharmacotherapy. 2008. DOI: 10.1345/aph.1l186.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.